Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 145, NWS Pueblo, CO

October 1, 2001El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 1, 2001, 6:32 PM MDT for El Paso County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 1, 2001, 6:32 PM MDT (00:32 UTC)
Expired
Oct 1, 2001, 7:00 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3405 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS55 KPUB 020033
SVRPUB
COC041-020100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON OCT 1 2001

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EL PASO COUNTY IN EAST CENTRAL COLORADO

* UNTIL 700 PM MDT

AT 625 PM...A WIND GUST TO 62 MPH WAS REPORTED AT THE COLORADO 
SPRINGS AIRPORT FROM A RAPIDLY DISSIPATING THUNDERSTORM 

DAMAGING WINDS ARE LIKELY. GET INDOORS AND IN AN INTERIOR ROOM AWAY 
FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3886 10491 3868 10472 3881 10443 3901 10471

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 1:36 PM MDT, 4 hours 56 minutes earlier.

Area forecast discussion, Oct 1, 1:36 PM MDT, 4 hours 56 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
136 PM MDT MON OCT 1 2001

WEATHER ISSUES THIS PACKAGE ARE TIMING AND IMPACT ON CWFA OF NORTH TO
NORTHEAST SURGES IN BOTH THE SHORT AND LONGER TERM.  CWFA CURRENTLY
ENJOYING GORGEOUS 1ST DAY OF OCTOBER WITH ABOVE AVERAGE
TEMPERATURES...VARIABLE CLOUDS AND EVEN SOME SHOWERS AND ISOLATED
THUNDERSTORM ACTIVITY.

LATEST ETA/AVN MODELS SUGGEST THAT UPPER RIDGE THAT HAS BEEN THE
DOMINANT WEATHER PLAYER THE PAST SEVERAL DAYS TO GIVE WAY TO
NORTHWEST FLOW ALOFT BEGINNING TUESDAY AND LASTING INTO THE WEEKEND
AT LEAST.

1ST NORTHERLY SURGE SHOULD PUSH THROUGH AROUND TUESDAY AFTERNOON...
WITH NEXT NORTHERLY SURGE PROJECTED BY EARLY THURSDAY AS HEALTHY
SURFACE HIGH BUILDS INTO MONTANA ON THURSDAY.

MRF INDICATES THAT ANOTHER HEALTHY SURGE SHOULD OCCUR JUST OUTSIDE
THIS PACKAGE DOMAIN...I.E. AROUND NEXT WEDNESDAY...THE 10TH OF OCT.
SURFACE WINDS SHOULD REMAIN SUBDUED THROUGH FRIDAY...WITH SOME
INDICATION THAT WINDS COULD BE ON THE INCREASE AT TIMES DURING THE
SATURDAY THROUGH MONDAY TIME-FRAME.

FOR SENSIBLE WEATHER...WILL KEEP TEMPERATURES AT OR ABOVE CLIMATOLOGY
INTO WEDNESDAY ALONG WITH ISOLATED POPS...ESPECIALLY OVER THE HIGHER
TERRAIN.

FOR THE THURSDAY THROUGH MONDAY WINDOW...WILL KEEP POPS GENERALLY ON
THE NIL SIDE WITH TEMPERATURES PLAYING AT OR BELOW CLIMATOLOGY.

.PUB...NONE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.